Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
140 Doctors are Online

Recurrent Impetigo. Not responding to antibiotics. Any other way to heal it quickly?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 1015 Questions
I keep getting re occurring impetigo every time I am stressed out would i benifit from seeing a dermatologist or am i destined to suffer with this always and why? This time I noticed come up on Tuesday started antibiotics on Wednesday (floaxpen 500mg x3 daily) and fucidin cream I caught it so early i thought it would clear straight away but seems to be getting worse first?... It is under my bottom lip and its Friday now and it there is a little pain with it now too could it be immune to the antibiotics ?... as I have been prescribed the same one numerous times as I have had it on and off for 2 years now!!! Please Help I just want it too heal quickly and know how to further prevent it !! Thank you
Posted Thu, 28 Jun 2012 in Skin Hair and Nails
Answered by Dr. Ashwini Kolur 4 hours later
Thanks for your query.

I will try my best to provide you with best possible professional recommendations to your questions.

Impetigo is superficial infection of the skin caused by staphylococcus (Staph) and streptococcus (Strep) bacteria. Impetigo is most likely to occur in warm and humid environments.

Stress is not routinely a factor responsible for precipitation of impetigo. Diagnosis is by clinical presentation and confirmation by culture and rule out other causes. Culture and sensitivity will aid in knowing which antibiotic is useful in treating it.

Other risk factors include Crowded conditions, warm, humid weather. Impetigo infections are more common in summer. Pre-existing chronic dermatitis, especially atopic dermatitis.

I advice you to keep the skin clean that can help mild infections heal on their own. Topical antibiotic you can apply to the affected areas (topical antibiotic), such as the ointments mupirocin (Bactroban) or retapamulin (Altabax). Before applying the antibiotic, you need to gently remove any scabs so that the antibiotic can penetrate the sore.

As you have taken most of the antibiotics i advice you to see dermatologist for examination and also to confirm and to check with antibiotic is effective for your problem.

Yet again, I do hope that you have found something helpful and I will be glad to answer any further query.

Hope i have cleared your queries. If you do not have any clarifications, you can close the discussion and rate the answer

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor